MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY NEEDLE 19GA 1IN TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND COMPANY NEEDLE 19GA 1IN TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305186
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a needle 19ga 1in tw had what appeared to be an excessive white compound that had dripped down the needle.The white compound attaches/seals the needle into the brown connector.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: one sample and one photo were received for evaluation.The sample has a white epoxy drip over on the plastic shield.The epoxy got also stuck to the plastic shield.The photo shows the defect found on the sample.Failure mode is verified.An epoxy drip over generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing / possible factors.A dirty sensor that doesn¿t shut the epoxy off for a missing cannula.The epoxy pressure is too high.The epoxy applicator needs attention ¿ it isn¿t shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.

Brand Name
NEEDLE 19GA 1IN TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8374357
Report Number1911916-2019-00222
Device Sequence Number16248194
Product Code FMI
UDI-Device Identifier30382903051862
UDI-Public30382903051862
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Catalogue Number305186
Device Lot Number7361735
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;